Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 4, 2007, 12:37 AM CDT for Jackson County, Iowa. It took effect at Jul 4, 2007, 12:46 AM CDT. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 12:37 AM CDT (05:37 UTC)
- In effect from
- Jul 4, 2007, 12:46 AM CDT
- Expired
- Jul 4, 2007, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Jackson County, IA
The radar
The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 1:05 AM CDT | FLASH FLOOD | Maquoketa, IA | STREETS FLOODED IN MAQUOKETA. 2.25 INCHES SO FAR EVENT TOTAL WHICH BEGAN AROUND MIDNIGHT. |
| Jul 4, 1:05 AM CDT | HEAVY RAIN 2.25 | Maquoketa, IA | RAIN TOTAL SINCE MIDNIGHT. HEAVY RAIN CONTINUES. |
| Jul 4, 2:15 AM CDT | HEAVY RAIN 4.8 | Maquoketa, IA | RAINFALL CONTINUES AT TIME OF REPORT...BUT HAS ENDED NOW. |
| Jul 4, 2:55 AM CDT | FLASH FLOOD | Maquoketa, IA | HIGHWAY 64 CLOSED WITH 3 FT WATER OVER ROAD ON EAST SIDE OF MAQUOKETA. WATER OVER TOP OF SQUAD CAR HOODS WITH MAJOR FLOODING IN MAQUOKETA. |
| Jul 4, 3:00 AM CDT | FLASH FLOOD | Maquoketa, IA | BRIDGE WASHED OUT AT LAKEHURST DAM NEAR MAQUOKETA. CAMPING TRAILERS PULLED OUT OF CAMPGROUND JUST SOUTH OF MAQUOKETA. SEVERAL UNOFFICIAL REPORTS OF 5 TO 5.6 INCHES OF RAIN IN THE MAQUOKET AREA OVERNIGHT. THE TIME OF THE EVENT IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 040546 FFWDVN IAC097-041130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1237 AM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITY OF MAQUOKETA... * UNTIL 630 AM CDT * AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT JUST OVER 2 INCHES OF RAIN HAS ALREADY FALLEN FROM NEAR CRABTOWN...TO FULTON AND MAQUOKETA. ADDITIONAL STORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE WARNED AREA EARLY THIS MORNING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGBROOK...BELLEVUE...FULTON...CRABTOWN...HURSTVILLE...EMELINE AND MAQUOKETA. ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS EXPECTED EARLY THIS MORNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. FLASH FLOODING IS LIKELY ON LYTLE CREEK...BRUSH CREEK...SPRING BRANCH CREEK...AND BLACK HAWK CREEK...WHILE HIGH WATER CAN BE EXPECTED ON THE NORTH FORK OF THE MAQUOKETA RIVER. PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4205 9089 4204 9020 4227 9040 4228 9089 $$
3 follow-up statements
000 WGUS73 KDVN 040704 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 200 AM CDT WED JUL 4 2007 IAC097-041130- JACKSON IA- 200 AM CDT WED JUL 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR JACKSON COUNTY... AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. A TRAINED SPOTTER REPORTED STREETS FLOODED IN MAQUOKETA AT 105 AM CDT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NASHVILLE... SPRINGBROOK...SPRAGUEVILLE...HURSTVILLE...GREEN ISLAND...FULTON... BELLEVUE...ANDREW AND MAQUOKETA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH IS EXPECTED BEFORE THE RAIN ENDS BY 4 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. FLASH FLOODING IS LIKELY ON PUMPKIN CREEK...BEAR CREEK...BLACK HAWK CREEK AND LYTLE CREEK. DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA... MOVE IMMEDIATELY TO HIGHER GROUND. LAT...LON 4205 9089 4204 9020 4227 9040 4228 9089 $$
000 WGUS73 KDVN 040804 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 AM CDT WED JUL 4 2007 IAC097-041130- JACKSON IA- 258 AM CDT WED JUL 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR JACKSON COUNTY... AT 255 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGHWAY 64 HAS BEEN CLOSED ON THE EAST SIDE OF MAQUOKETA...WITH THE WATER DEPTH REPORTED TO BE JUST OVER 3 FEET IN SPOTS. ALSO...MANY ROADS WERE COVERED WITH WATER IN MAQUOKETA WITH WATER REPORTED OVER THE TOPS OF HOODS OF POLICE CARS. A RAIN GAUGE FROM LAW ENFORCEMENT MEASURED 4.8 INCHES OF RAIN IN MAQUOKETA...AND IT WAS STILL RAINING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGBROOK... BELLEVUE...MAQUOKETA...SPRAGUEVILLE...HURSTVILLE...GREEN ISLAND...FULTON... AND BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. FLASH FLOODING IS LIKELY ON PUMPKIN CREEK...BEAR CREEK...BLACK HAWK CREEK AND LYTLE CREEK. DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA... MOVE IMMEDIATELY TO HIGHER GROUND. LAT...LON 4205 9089 4204 9020 4227 9040 4228 9089 $$ MCCLURE
000 WGUS73 KDVN 041013 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 511 AM CDT WED JUL 4 2007 IAC097-041021- JACKSON IA- 511 AM CDT WED JUL 4 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JACKSON COUNTY... RAIN HAS ENDED ACROSS JACKSON COUNTY EARLY THIS MORNING. RAINFALL OF 2 TO 5 INCHES FELL OVERNIGHT...RESULTING IN FLASH FLOODING. THIS FLASH FLOODING HAS ENDED ACCORDING TO LOCAL LAW ENFORCEMENT. HOWEVER...SOME LOCATIONS MAY STILL SEE MINOR FLOODING THIS MORNING...AND IF YOU ENCOUNTER A ROADWAY UNDER WATER DO NOT CROSS IT. LAT...LON 4205 9089 4204 9020 4227 9040 4228 9089 $$ ERVIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:00 PM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, Jul 3, 3:00 PM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT TUE JUL 3 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND WEDNESDAY BRINGING YET ANOTHER ROUND OF RAIN TO THE AREA. AFTER A RELATIVELY PLEASANT THURSDAY...VERY WARM AND HUMID CONDITIONS ARE EXPECTED FOR THE WEEKEND. && .SHORT TERM...TONIGHT AND WEDNESDAY... NONLINEAR PROCESSES ARE THE DOMINATE DRIVING FACTOR DURING THE TIME PERIOD. OUTFLOW FROM THE OVERNIGHT MCS IS MAINLY CONFINED TO THE PLAINS. HOWEVER...SATELLITE SHOWS A RESPECTABLE SHORTWAVE MOVING THROUGH IOWA INTO AN AXIS OF 70 TDS WHICH IS INITIATING CONVECTION. VISIBLE SATELLITE ALSO SHOWS ANOTHER FEATURE MOVING QUICKLY SOUTHEAST THROUGH MISSOURI/ILLINOIS. NOT ENTIRELY SURE...BUT THIS MIGHT BE A GRAVITY WAVE EMANATING FROM THE OVERNIGHT MCS. SHORT WAVE/VORT MAX TO FIRE SOME ISOLATED TO SCATTERED CONVECTION THROUGH SUNSET BEFORE ANOTHER...AND PERHAPS MORE SIGNIFICANT SHORT WAVE/VORT MAX ARRIVES LATER TONIGHT. THIS SECOND RIPPLE SHOULD FIRE OFF ANOTHER MCS ALONG/AHEAD OF THE COLD FRONT. FRONT SHOULD BE SQUARELY ACROSS THE CWFA COME 12Z WEDNESDAY AND SHOULD SLOWLY EXIT AREA DURING THE DAY. TEMPERATURES TRICKY DEPENDING ON CLOUD COVER... PRECIP...AND POTENTIAL COLD POOL. OVERNIGHT CONVECTION SHOULD DECAY DURING THE MORNING WITH POSSIBLY ANOTHER ROUND FIRING WEDNESDAY AFTERNOON. ...08... .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... WEDNESDAY NIGHT THROUGH THURSDAY NIGHT REMAIN ACTIVE WITH THE FRONT SLOWLY SAGGING SOUTH OF THE FORECAST AREA WEDNESDAY NIGHT...AND THEN A SECONDARY SHORTWAVE MOVING ACROSS MN AND WI THURSDAY. WEDNESDAY NIGHT WITH THE FRONT STILL IN THE VICINITY...A WEAK SHORTWAVE MOVES ACROSS THE BOUNDARY AND GENERATES ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DURING THE EVENING. DO NOT EXPECT THIS TO BE SEVERE...BEING ON THE NORTH SIDE OF THE BOUNDARY...BUT WILL HAVE TO WATCH. THE BOUNDARY IS FINALLY SOUTH OF THE FORECAST AREA BY THURSDAY MORNING. A SHORTWAVE DROPPING SOUTHEAST THROUGH THE FLOW ON THURSDAY AFTERNOON AND EVENING IS LIKELY TO PRODUCE A BAND OF SHOWERS AND THUNDERSTORMS...BUT FOR NOW IT APPEARS THAT IT WILL STAY NORTH OF THE FORECAST AREA...AND HAVE LEFT POPS OUT FOR NOW. LATER SHIFTS WILL HAVE TO REEVALUATE THE TRACK OF THIS WAVE...AS JUST A SMALL SHIFT SOUTH WILL BRING IT TO OUR NORTHEASTERN MOST COUNTIES. TEMPERATURES THROUGH THE PERIOD WILL REMAIN A LITTLE ABOVE NORMAL. FRIDAY THROUGH AT LEAST THE EARLY PART OF SUNDAY ARE THE QUIET BUT WARM PERIODS OF THE FORECAST...WITH A WEAK SURFACE RIDGE MOVING ACROSS THE FORECAST AREA ON FRIDAY...AND SOUTHWEST FLOW DEVELOPING OVER THE AREA FOR SATURDAY AND SUNDAY. A LARGE SCALE UPPER LEVEL RIDGE BUILDS OVER THE PLAINS FRIDAY...THEN SLOWLY FLATTENS THROUGH SATURDAY AND SUNDAY. LACK OF MOISTURE RETURN SHOULD KEEP THE FORECAST DRY THROUGH EARLY SUNDAY. THERE WILL BE A GRADUAL WARMING TREND AFTER THE SOUTHWEST FLOW DEVELOPS...AND BY SATURDAY AND SUNDAY TEMPERATURES WILL BE PUSHING THE LOW 90S AGAIN. SUNDAY NIGHT THROUGH TUESDAY BECOMES ACTIVE AGAIN. THE FLATTENING UPPER LEVEL RIDGE ALLOWS A SURFACE LOW TO DEVELOP OVER THE WESTERN PLAINS IN THE MT/WY AREA...WITH A BOUNDARY DRAPED EAST OF IN INTO MN. THIS IS LINKED TO A FAIRLY STRONG SHORTWAVE MOVING ACROSS THE TOP OF THE RIDGE IN CANADA...WITH A STRONGER SURFACE LOW UP THERE. THIS BOUNDARY SLOWLY SAGS SOUTH TOWARDS THE FORECAST AREA...GETTING CLOSE ENOUGH FORE SOME PRECIP CHANCES LATE SUNDAY...AND DRAPED ACROSS THE AREA ON MONDAY FOR YET MORE PRECIP CHANCES. WHERE FRONT GOES FROM HERE IS HIGHLY QUESTIONABLE AS MODELS DIVERGE...WITH SOME CONTINUING TO MOVE THE FRONT SOUTH AND OTHERS LINGERING NEARBY. ON MODELS THAT MOVE IT SOUTH...THE NORTHWEST FLOW IS STRONGER AND THE SURFACE RIDGE BUILDS IN MORE QUICKLY...WITH WEAKER FEATURES ON THE OTHERS. HAVE PUT IN PRECIP CHANCES MONDAY NIGHT AND TUESDAY FOR NOW...EXPECTING THAT THIS SYSTEM MAY SLOW DOWN SOME...AND HAVE GONE TOWARDS THE MORE CLIMATOLOGICALLY NORMAL WEAKER FEATURES. TEMPERATURES MODERATE FROM SUNDAYS WARMER TEMPS INTO MONDAY AND TUESDAY. ...LE... && .AVIATION... OUTFLOW FROM THE NOCTURNAL MCS HAS BEEN CONFINED TO THE PLAINS STATES BUT A WEAK VORT MAX/SHORTWAVE IS MOVING THROUGH IOWA. THIS FEATURE IS STARTING TO INITIATE CONVECTION THIS AFTERNOON IN THE AXIS OF 70 DEW POINTS. OTHER THAN VCTS...AFFECTS ON TAF SITES THROUGH 00Z SHOULD BE MINIMAL. A MORE SIGNIFICANT SHORT WAVE/VORT MAX ARRIVES AROUND 03Z AND SHOULD FIRE OFF ANOTHER NOCTURNAL MCS ALONG/AHEAD OF THE COLD FRONT. NONLINEAR PROCESSES ARE THE DRIVING FORCE REGARDING THE FORMATION OF THE MORE SIGNIFICANT MCS. TSRA WILL LIKELY AFFECT EACH TAF SITE SOMETIME AFTER 03Z. GIVEN HIGH TDS... POTENTIAL THERE FOR MVFR VSBYS/CIGS AND POSSIBLY SOME IFR VSBYS. ...08... && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/LE
Hazardous weather outlook, Jul 3, 5:01 AM CDT, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 AM CDT TUE JUL 3 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 501 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 80 THIS AFTERNOON. A LARGER CLUSTER OF SHOWERS AND THUNDERSTORMS SHOULD AFFECT THE ENTIRE OUTLOOK AREA TONIGHT. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE STORMS FOR LOCATIONS NORTH OF A LINE FROM FREEPORT ILLINOIS...TO BELLE PLAINE IOWA THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS OF 60 MPH AND LARGE HAIL. HOWEVER...IF A STRONG ISOLATED STORM CAN DEVELOP IN NORTHEAST IOWA OR EXTREME NORTHWEST ILLINOIS THIS AFTERNOON...THERE IS A SMALL POTENTIAL FOR TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE REGION WEDNESDAY AFTERNOON. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE STORMS SOUTH OF A LINE FROM GALENA ILLINOIS...TO BELLE PLAINE IOWA WEDNESDAY. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE GUSTY WINDS AND LARGE HAIL...IN ADDITION TO ISOLATED HEAVY RAINFALL. THESE STORMS SHOULD WEAKEN AND MOVE OUT THE OUTLOOK AREA WEDNESDAY EVENING. THE NEXT CHANCE FOR THUNDERSTORMS WILL ENTER THE REGION MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT NORTH OF HIGHWAY 30. ERVIN
In the hours before
Special weather statement, Jul 3, 9:04 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 904 PM CDT TUE JUL 3 2007 IAZ040>042-040500- BUCHANAN IA-DELAWARE IA-DUBUQUE IA- 904 PM CDT TUE JUL 3 2007 ...STRONG THUNDERSTORMS APPROACHING FROM THE NORTH... A LINE OF STRONG THUNDERSTORMS OVER NORTHEAST IOWA AND SOUTHERN WISCONSIN FROM JUST SOUTH OF DECORAH TO MINERAL POINT...WILL CONTINUE TO MOVE SOUTH AT AROUND 35 MPH AND ACROSS THE AREA BETWEEN 10 PM AND MIDNIGHT. THIS LINE OF STORMS WILL BRING TORRENTIAL DOWNPOURS...WITH 1 TO AS MUCH AS 2 INCHES OF RAIN POSSIBLE IN AN HOUR AND A HALF. THIS AMOUNT OF RAIN FALLING OVER SUCH A SHORT PERIOD OF TIME WILL RESULT IN FLOODING OF URBAN AREAS... AND LOW LYING AND POORLY DRAINED AREAS. THE STORMS WILL ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING AND STRONG GUSTY WINDS OF 30 TO 40 MPH.
Special weather statement, Jul 3, 10:33 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1033 PM CDT TUE JUL 3 2007 IAZ040>042-054-ILZ001-002-007-040500- BUCHANAN IA-CARROLL IL-DELAWARE IA-DUBUQUE IA-JACKSON IA- JO DAVIESS IL-STEPHENSON IL- 1033 PM CDT TUE JUL 3 2007 ...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN... STRONG THUNDERSTORMS WILL PERSIST THROUGH MIDNIGHT. THE STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF 1 TO 1.5 INCHES OCCURRING IN AN HOUR...ESPECIALLY FROM DUBUQUE...TO GALENA... ELIZABETH...FREEPORT...BELLEVUE AND CARROLL. THIS WILL CAUSE PONDING OF WATER TO SEVERAL INCHES ON ROADWAYS...AND MINOR FLOODING OF LOW LYING OR POORLY DRAINED AREAS. THE STORMS WILL ALSO BRING FREQUENT AND VIVID LIGHTNING. GUSTY WINDS OF 30 TO 40 MPH WILL ALSO BE POSSIBLE.
Local storm report, Jul 3, 10:41 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HEAVY RAIN FREEPORT 42.29N 89.63W
07/03/2007 M1.60 INCH STEPHENSON IL TRAINED SPOTTER
SPOTTER REPORTS 1.60 INCHES IN PAST HOUR AND STILL
RAINING.
&&
MIKEZLocal storm report, Jul 3, 11:30 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HEAVY RAIN FREEPORT 42.29N 89.63W
07/03/2007 M2.76 INCH STEPHENSON IL TRAINED SPOTTER
SINCE 915 PM CDT.
&&Special weather statement, Jul 3, 11:53 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1153 PM CDT TUE JUL 3 2007 IAZ041-042-053-054-066-ILZ001-007-009-017-018-040700- BUREAU IL-CARROLL IL-CLINTON IA-DELAWARE IA-DUBUQUE IA-JACKSON IA- JO DAVIESS IL-JONES IA-PUTNAM IL-WHITESIDE IL- 1153 PM CDT TUE JUL 3 2007 ...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN... STRONG THUNDERSTORMS WILL PERSIST THROUGH 2 AM. THE STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN AN HOUR. EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. THE STORMS WILL ALSO BRING FREQUENT AND VIVID LIGHTNING. GUSTY WINDS OF 30 TO 40 MPH WILL ALSO BE POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.
Local storm report, Jul 4, 12:30 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 AM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM HEAVY RAIN MAQUOKETA 42.07N 90.67W
07/04/2007 M1.50 INCH JACKSON IA TRAINED SPOTTER
STILL RAINING HEAVILY
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:46 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 27 min |
| Jul 4, 12:55 AM CDT | Flash Flood Warning | DVN | Clinton | 6 hr |
| Jul 4, 3:08 AM CDT | Flash Flood Warning | DVN | Scott | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.